Alert archive / Texas / Freeze Warnings in 2016

Freeze Warning 1, NWS Midland/Odessa, TX

November 14, 2016

NWS Midland/Odessa, TX issued this freeze warning at Nov 14, 2016, 3:31 AM CST. It took effect at Nov 15, 2016, 4:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2016, 3:31 AM CST (09:31 UTC)
In effect from
Nov 15, 2016, 4:00 AM CST
Expired
Nov 15, 2016, 8:00 AM CST
In force
4 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

973 
WWUS74 KMAF 140931
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
331 AM CST MON NOV 14 2016

...FREEZE WARNING EARLY TUESDAY MORNING FOR DAVIS MOUNTAINS AND
MARFA PLATEAU...

.CLEAR SKIES... LIGHT WIND... AND DRY AIR WILL COMBINE TO PRODUCE
EFFICIENT RADIATIONAL COOLING TONIGHT. MARFA HAS RECORDED
TEMPERATURES NEAR FREEZING THE PAST TWO MORNINGS AND IS EXPECTED
TO REACH IT EARLY TUESDAY MORNING. THIS WOULD BE THE FIRST FREEZE
OF THE SEASON FOR THESE LOCATIONS.

TXZ074-080-142200-
/O.NEW.KMAF.FZ.W.0001.161115T1000Z-161115T1400Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA
331 AM CST MON NOV 14 2016

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CST
TUESDAY. 

* LOCATIONS...DAVIS MOUNTAINS AND MARFA PLATEAU.

* TEMPERATURE...DOWN TO FREEZING.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED IF LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
392 
WWUS74 KMAF 142045
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CST MON NOV 14 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CST
TUESDAY FOR THE DAVIS MOUNTAINS AND MARFA PLATEAU...

.CLEAR SKIES...LIGHT WINDS...AND DRY AIR WILL COMBINE TO 
PROMOTE EFFICIENT RADIATIONAL COOLING OVERNIGHT.  MARFA 
HAS RECORDED TEMPERATURES NEAR FREEZING THE PAST TWO 
MORNINGS AND IS EXPECTED TO REACH IT EARLY TUESDAY 
MORNING.  A FEW LOCATIONS IN THE DAVIS MOUNTAINS HAVE 
DIPPED TO NEAR FREEZING RECENTLY AS WELL.  THIS WOULD BE 
THE FIRST FREEZE OF THE SEASON FOR THESE LOCATIONS.

TXZ074-080-151000-
/O.CON.KMAF.FZ.W.0001.161115T1000Z-161115T1400Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA
245 PM CST MON NOV 14 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CST
TUESDAY...

* LOCATIONS...DAVIS MOUNTAINS AND MARFA PLATEAU.

* TEMPERATURE...DOWN TO FREEZING.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED IF LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

44
140 
WWUS74 KMAF 150904
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 AM CST TUE NOV 15 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY FOR
THE DAVIS MOUNTAINS AND MARFA PLATEAU...

.THIS MORNING CLEAR SKIES...LIGHT WINDS...AND DRY AIR ARE
FAVORABLE FOR THE FIRST FREEZE OF THE SEASON FOR PARTS OF THE
MARFA PLATEAU AND DAVIS MOUNTAINS.

TXZ074-080-151400-
/O.CON.KMAF.FZ.W.0001.161115T1000Z-161115T1400Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA
304 AM CST TUE NOV 15 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* LOCATIONS...DAVIS MOUNTAINS AND MARFA PLATEAU.

* TEMPERATURE...DOWN TO FREEZING.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED IF LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 14, 3:20 AM CST, 11 minutes earlier.

Area forecast discussion, Nov 14, 3:20 AM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
320 AM CST Mon Nov 14 2016

.DISCUSSION...
Will start the day with an upper ridge over CA with a trough over
the Southeast.  This ridge will build eastward across the area
resulting in warm and dry conditions this week.  The next upper
trough will move ashore the West Coast Wednesday quickly progressing
eastward and crossing the Rockies late Thursday as it lifts NE
across the plains.

Have some high clouds over the center of the area streaking in front
of the Supermoon early this morning but expect skies will be mostly
clear today.  At the surface a weak front/boundary will come through
early today but it should end up actually being warmer this
afternoon due to the upper ridge.  The wind will come around to the
north this morning but quickly comes back around to the south
tonight.  A stronger front will blow through Friday... until then
look for unseasonably warm temperatures for W TX and SE NM.
Temperatures could climb to near 80 over much of the area by midweek
before the front knocks it back down into the 60s.  Should see lows
down into the 30s tonight for portion of the northern CWA and also
near MRF.  Guidance for Marfa indicating it may reach that temp...
and have seen 33 and 34 there the last two mornings.  MRF could
reach freezing tonight... will go ahead and issue a freeze warning
for the Davis Mountains and Marfa Plateau as clear skies... light
wind... and dry air combine.  Will go with a dry forecast with no
mention of precipitation.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     77  47  79  48 /   0   0   0   0
Carlsbad                       76  41  79  43 /   0   0   0   0
Dryden                         81  50  83  52 /   0   0   0   0
Fort Stockton                  76  47  80  51 /   0   0   0   0
Guadalupe Pass                 68  47  72  46 /   0   0   0   0
Hobbs                          73  41  76  42 /   0   0   0   0
Marfa                          71  32  73  34 /   0   0   0   0
Midland Intl Airport           76  45  79  47 /   0   0   0   0
Odessa                         76  46  78  48 /   0   0   0   0
Wink                           77  42  81  43 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Freeze Warning from 4 AM to 8 AM CST Tuesday for Davis/Apache
     Mountains Area-Marfa Plateau.

&&

27/72
Hazardous weather outlook, Nov 13, 12:44 PM CST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1244 PM CST SUN NOV 13 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1244 PM CST SUN NOV 13 2016 /1144 AM MST SUN NOV 13 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Freeze Warnings in Texas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.